Alert archive / Texas / Tornado Warnings in 2015

Tornado Warning 16, NWS Amarillo, TX

April 22, 2015Deaf Smith County, Randall County, Texas

NWS Amarillo, TX issued this tornado warning at Apr 22, 2015, 5:51 PM CDT for Deaf Smith County, Randall County, Texas. It was in force for 34 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 22, 2015, 5:51 PM CDT (22:51 UTC)
Expired
Apr 22, 2015, 6:25 PM CDT
In force
34 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

Counties Deaf Smith County, TX, Randall County, TX

The radar

The Amarillo radar (KAMA), 59 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 22, 6:07 PM CDTHAIL 1.511 Se Buffalo Lake, TXHALF DOLLAR TO PING PONG BALL SIZE HAIL REPORTED.
Apr 22, 6:10 PM CDTHAIL 111 Ssw Canyon, TX
Apr 22, 6:15 PM CDTHAIL 1.7513 Sse Canyon, TXGOLFBALL HAIL AT FROST RANCH...QUARTER MILE NORTH OF RANDALL/POTTER COUNTY LINE.
Apr 22, 6:18 PM CDTHAIL 311 Ssw Canyon, TX
Apr 22, 6:19 PM CDTHAIL 1.25Happy, TXREPORTED BY MEDIA.
Apr 22, 6:23 PM CDTHAIL 1.75Happy, TX
Apr 22, 6:25 PM CDTTSTM WND DMGHappy, TXPOWER LINES DOWN IN TOWN
Apr 22, 6:25 PM CDTHAIL 2.75Happy, TXREPORT OF TENNIS BALL TO BASEBALL SIZE HAIL IN AND AROUND HAPPY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 22, 2:56 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.9 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2015-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2015-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -146 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-339 J/kg
Mixed-layer LCL
2161 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-146 m²/s²
0-3 km storm-relative helicity
-127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

770 
WFUS54 KAMA 222251
TORAMA
TXC117-381-222345-
/O.NEW.KAMA.TO.W.0016.150422T2251Z-150422T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
551 PM CDT WED APR 22 2015

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN DEAF SMITH COUNTY IN THE PANHANDLE OF TEXAS...
  SOUTHWESTERN RANDALL COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 645 PM CDT

* AT 548 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR BUFFALO LAKE...AND MOVING EAST AT 20 MPH.

  HAZARD...TORNADO AND GOLF BALL SIZE HAIL.

  SOURCE...WEATHER SPOTTERS REPORTED FUNNEL CLOUD.

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
           TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
           LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHEASTERN DEAF SMITH AND SOUTHWESTERN
  RANDALL COUNTIES.

THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 91 AND 97.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3475 10208 3475 10222 3486 10220 3485 10182
      3474 10183 3474 10208
TIME...MOT...LOC 2251Z 272DEG 19KT 3482 10214

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

NF
2 follow-up statements
078 
WWUS54 KAMA 222314
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
614 PM CDT WED APR 22 2015

TXC117-222324-
/O.CAN.KAMA.TO.W.0016.000000T0000Z-150422T2345Z/
DEAF SMITH TX-
614 PM CDT WED APR 22 2015

...THE TORNADO WARNING FOR SOUTHEASTERN DEAF SMITH COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3475 10208 3475 10209 3486 10207 3485 10182
      3474 10183 3474 10208
TIME...MOT...LOC 2314Z 277DEG 16KT 3477 10202

$$

TXC381-222345-
/O.CON.KAMA.TO.W.0016.000000T0000Z-150422T2345Z/
RANDALL TX-
614 PM CDT WED APR 22 2015

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL RANDALL
COUNTY UNTIL 645 PM CDT...

AT 611 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 10 MILES SOUTHEAST OF BUFFALO LAKE...AND MOVING EAST AT
20 MPH.

HAZARD...TORNADO AND GOLF BALL SIZE HAIL.

SOURCE...WEATHER SPOTTERS REPORTED FUNNEL CLOUD.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
         LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHERN RANDALL COUNTY.

THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 91 AND 97.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

MOTORISTS SHOULD NOT TAKE SHELTER UNDER HIGHWAY OVERPASSES. AS A LAST
RESORT...PARK YOUR VEHICLE AND STAY PUT.

&&

LAT...LON 3475 10208 3475 10209 3486 10207 3485 10182
      3474 10183 3474 10208
TIME...MOT...LOC 2314Z 277DEG 16KT 3477 10202

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

NF
880 
WWUS54 KAMA 222325
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
625 PM CDT WED APR 22 2015

TXC381-222335-
/O.CAN.KAMA.TO.W.0016.000000T0000Z-150422T2345Z/
RANDALL TX-
625 PM CDT WED APR 22 2015

...THE TORNADO WARNING FOR SOUTH CENTRAL RANDALL COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.  HOWEVER...LARGE HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3475 10208 3475 10209 3486 10207 3485 10182
      3474 10183 3474 10208
TIME...MOT...LOC 2325Z 277DEG 16KT 3476 10196

$$

JC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 22, 2:50 PM CDT, 3 hours 1 minute earlier.

Area forecast discussion, Apr 22, 2:50 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
250 PM CDT WED APR 22 2015

.MESOSCALE DISCUSSION...

LATEST UPDATE...

19Z KAMA SOUNDING MODIFIED FOR 19Z HRX SFC OB SHOWS AN ENVIRONMENT
READY TO POP. WEAK SPEED BUT STRONG DIRECTIONAL SHEAR IS NOTED IN
THE LOW LEVELS AS WINDS VEER FROM SE AT THE SFC TO SWRLY BY 800MB.
THE REST OF THE HODOGRAPH LOOKS PRETTY STRAIGHT, MEANING SPLITTING
SUPERCELLS ARE A GOOD POSSIBILITY WITH RIGHT MOVERS HEADING ESE AT
ABOUT 20KT. AS HAS BEEN THE CASE IN RECENT EVENTS...MODELS HAVE
UNDERDONE EXPECTED CAPE VALUES A BIT AND A HEARTY AMOUNT OF SBCAPE
(UPWARDS OF 3000 J/KG) AND HAIL CAPE IS EVIDENT GIVEN STRONG MID LVL
LAPSE RATES. SEVERE STORMS SHOULD FIRE WITHIN THE NEXT HOUR OR 2
WITH VERY LARGE HAIL (BASEBALLS AND BIGGER??) AND GUSTY WINDS THE
INITIAL THREATS. LOW LEVEL MOISTURE ADVECTION HAS BEEN VERY
IMPRESSIVE WITH HEREFORD'S DEWPT SURGING FROM 42F TO 54F IN LESS
THAN 3 HRS AND THEREFORE LCL HEIGHTS MAY NOT BE AS HIGH AS
ORIGINALLY EXPECTED (KAMA HAS CLOUDS BASES AT 3100 FT RIGHT NOW).
THE LOWER EXPECTED LCL HEIGHTS AND POTENTIAL FOR A TORNADO THREAT TO
DEVELOP MORE RAPIDLY ARE PROBABLY THE BIGGEST DIFFERENCES NOTED
BETWEEN THE LAST MESOSCALE UPDATE AND THIS ONE. ALL OTHER FACETS OF
BELOW 108 PM ANALYSIS REMAIN APPLICABLE.

MESOSCALE UPDATE #1 (108 PM CDT)...
MOTHER NATURE SEEMS TO BE POINTING HER FINGER IN OUR DIRECTION FOR
THIS AFTERNOON. LOW LVL MOISTURE CONVERGENCE SHOULD MAXIMIZE OVER
DEAF SMITH/OLDHAM COUNTIES THIS AFTERNOON BETWEEN A STALLING COLD
FRONT AND ADVANCING DRYLINE. INITIATION SEEMS LIKELY SOMEWHERE WITHIN
A 50 MILE RADIUS OF VEGA, TX BETWEEN 3-6 PM.

IN SPITE OF ONLY MODEST LOW TO MID LEVEL SHEAR INITIALLY...INCREASING
FLOW ABOVE 500MB WILL PROMOTE EFFECTIVE SHEAR VALUES OF UP TO 50 KTS.
WITH ONLY MODEST LOW LEVEL SHEAR VALUES AND NEUTRAL TO SLIGHTLY
INCREASING MID LVL HEIGHTS...WE COULD SEE A SITUATION WHERE THE
FIRST FEW UPDRAFTS GET TOPPLED AS THEY ASCEND INTO THE HIGHER
MOMENTUM AIR. HOWEVER...THINK THAT BY LATE AFTERNOON...THIS WILL BE
OVERCOME BY A COMBINATION OF LOW LVL CONVERGENCE, ADDITIONAL
INSTABILITY, AND INCREASING SHEAR IN THE LOWEST FEW HUNDRED
MILLIBARS.

WITH SOME MIXING OF DRIER PBL AIR EXPECTED...INITIAL CONVECTION
SHOULD BE RELATIVELY HIGH BASED (LCL HEIGHTS OF AROUND 2000M).
HOWEVER...WITH CONTINUED STRONG MOISTURE ADVECTION STORM BASES SHOULD
LOWER, ESPECIALLY IN THE EVENING HOURS.

WITH MLCAPES UPWARD OF 2000 J/KG AND AFOREMENTIONED SHEAR...DAMAGING
HAIL AND STRONG WINDS APPEAR TO BE THE MOST LIKELY THREATS WITH
INITIAL CONVECTION. AS THE EVENT ROLLS ON...LOWERING LCL HEIGHTS
AND THE POTENTIAL FOR HORIZONTAL VORTICITY ADVECTION NEAR THE
IMPRESSIVE BAROCLINIC ZONE (52F IN BEAVER COUNTY, 74F IN HEREFORD AT
17Z) MEAN A TORNADO THREAT COULD DEVELOP. THIS THREAT WOULD BE THE
MOST NOTABLE SOUTH OF A LINE FROM ROUGHLY BORGER TO PAMPA TO
WHEELER.

A SECONDARY AREA OF SHOWERS AND THUNDERSTORMS COULD AFFECT THE NRN TX
PANHANDLE AND OK PANHANDLE THIS EVENING...BUT SEVERE THREATS LOOK
MINIMAL WITH THIS CONVECTION.

BJS

.DISCUSSION...
LINGERING SEVERE CONVECTION WILL EXIT THE AREA OVERNIGHT AS LOW
CLOUDS AND DENSE FOG LIKELY SET UP CAMP...ESPECIALLY WHERE HEAVY
RAINFALL OCCURRED HOURS EARLIER. WILL NEED TO WATCH THE SOUTHERN
TEXAS PANHANDLE...ESPECIALLY...FOR A DENSE FOG ADVISORY POTENTIAL
FOR EARLY THURSDAY MORNING.

SHORT RANGE MODELS HINT THAT A FEW ISOLATED STORMS WILL DEVELOP
THURSDAY AFTERNOON/EVENING ACROSS THE FAR EASTERN PANHANDLES. DO
THINK THE BEST CHANCES FOR CONVECTION WILL BE JUST EAST OF THE
FORECAST AREA...SO THINK SEVERE WEATHER CHANCES FOR TOMORROW WILL BE
MUCH LOWER THAN TODAY. ANY CONVECTION THAT DEVELOPS THURSDAY
AFTERNOON WILL PUSH ON INTO WESTERN OKLAHOMA BY EVENING GIVING WAY TO
DRY CONDITIONS AND CLEARING SKIES.

FRIDAY AND THROUGH THE WEEKEND...WARM AND DRY WEATHER WILL BE THE
MAIN STORY FOR THE PANHANDLES. SHOULD BE A VERY NICE SPRING WEEKEND
TO GET OUT AND ENJOY...WITH EXCEPTION OF GUSTY SOUTHWESTERLY WINDS ON
FRIDAY AFTERNOON/EVENING. WINDS WILL BE FAR LESS BREEZY ON SATURDAY
AND SUNDAY BUT DOWNSLOPING WILL STILL OCCUR ALLOWING HIGHS TO BE WELL
INTO THE 80S ALL THREE DAYS (FRIDAY-SUNDAY).

NEXT SYSTEM WILL IMPACT THE PANHANDLES BEGINNING SUNDAY NIGHT AS A
LARGE UPPER LOW BEGINS ITS TREK TOWARDS THE REGION. DEPENDING ON THE
EXACT TRACK OF THIS LOW...PARTS OF THE PANHANDLES HAVE THE POTENTIAL
TO SEE HEAVY RAINFALL ESPECIALLY ON MONDAY AND CONTINUING INTO MONDAY
NIGHT. IF A LOCATION HAD TO BE PINPOINTED RIGHT NOW FOR HIGHEST
RAINFALL AMOUNTS...THE MOST FAVORABLE AREA WOULD BE NORTH OF THE
CANADIAN RIVER. SEVERE WEATHER THREAT LOOKS SLIM TO NONE THANKS TO
THE UPPER LEVEL PATTERN AND UNUSUAL CLOSED LOW TRACKING OVER THE
REGION. DEFINITELY SOMETHING TO WATCH WITH FORECASTS EXPECTED TO
MODIFY BETWEEN NOW AND THEN. HIGHS ON MONDAY WILL BE MUCH COOLER WITH
60S EXPECTED.

ONCE THE UPPER LOW EXITS THE AREA...DRY CONDITIONS WILL RETURN WITH
HIGHS SLOWLY MODERATING BACK UP TO SEASONAL NORMALS BY WEDNESDAY.

HURLEY

&&

.FIRE WEATHER...
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON
FRIDAY WITH GUSTY SOUTHWEST WINDS BETWEEN 25MPH TO 35MPH AND LOW
RELATIVE HUMIDITIES BELOW 15 PERCENT EXPECTED...ESPECIALLY ACROSS THE
SOUTHWEST TEXAS PANHANDLE. HOWEVER...RAINFALL TODAY AND TONIGHT AS
WELL AS GREEN UP OF FUELS MAY PRECLUDE ANY SIGNIFICANT FIRE WEATHER
CONCERNS FRIDAY AND THROUGH THIS WEEKEND.

HURLEY

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                50  75  53  83  53 /  40  10   5   5   0
BEAVER OK                  45  64  51  83  52 /  20  20  20  10   5
BOISE CITY OK              46  74  47  77  48 /  30  10   5  10   0
BORGER TX                  52  72  55  84  54 /  40  20  10   5   0
BOYS RANCH TX              50  76  51  83  51 /  40  10   5   5   0
CANYON TX                  50  77  52  82  52 /  40  10   5   5   0
CLARENDON TX               52  72  56  85  56 /  50  20  20   5   0
DALHART TX                 47  75  48  80  48 /  40  10   5   5   0
GUYMON OK                  47  71  50  83  51 /  30  20  10  10   0
HEREFORD TX                49  79  51  81  51 /  30  10   5   5   0
LIPSCOMB TX                47  65  54  83  54 /  30  20  20  10   0
PAMPA TX                   49  70  54  83  53 /  40  20  10   5   0
SHAMROCK TX                51  68  57  85  57 /  40  20  20  10   0
WELLINGTON TX              54  70  59  86  57 /  50  20  20  10   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&
Hazardous weather outlook, Apr 22, 3:08 PM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
308 PM CDT WED APR 22 2015

OKZ001>003-TXZ001>020-231100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
308 PM CDT WED APR 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THIS
EVENING. HAIL TO THE SIZE OF TENNIS BALLS...DAMAGING WINDS TO 70
MPH...AND A FEW TORNADOES WILL BE POSSIBLE. THE GREATEST THREAT WILL
EXIST SOUTH OF A DALHART TO CANADIAN LINE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED STRONG TO POSSIBLY SEVERE STORMS WILL BE POSSIBLE IN THE
FAR EASTERN PANHANDLES ON THURSDAY WITH SMALL HAIL AND GUSTY WINDS
BEING THE MAIN THREATS. THUNDERSTORMS CAN AGAIN BE EXPECTED SUNDAY
NIGHT INTO MONDAY NIGHT...ALTHOUGH SEVERE WEATHER IS NOT ANTICIPATED
AT THIS TIME.

ELEVATED TO POTENTIALLY CRITICAL FIRE WEATHER CONDITIONS WILL BE
POSSIBLE FRIDAY AFTERNOON AND EVENING ACROSS THE TEXAS PANHANDLE DUE
TO GUSTY SOUTHWEST WINDS AND MINIMUM RELATIVE HUMIDITY VALUES BELOW
15 PERCENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND TONIGHT.

AREA FIRE MANAGERS NEED TO BE ALERT FOR THE POTENTIAL OF ELEVATED TO
CRITICAL FIRE WEATHER CONDITIONS ON FRIDAY.

HURLEY

In the hours before

Local storm report, Apr 22, 5:24 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
524 PM CDT WED APR 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND GST     2 WNW HEREFORD          34.83N 102.43W
04/22/2015  M65 MPH          DEAF SMITH         TX   MESONET

&&

EVENT NUMBER AMA1500390

COCKRELL
Special weather statement, Apr 22, 5:30 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
530 PM CDT WED APR 22 2015

TXZ001-002-006-007-222315-
DALLAM TX-HARTLEY TX-MOORE TX-SHERMAN TX-
530 PM CDT WED APR 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SHERMAN...
NORTHWESTERN MOORE...NORTHEASTERN HARTLEY AND SOUTHEASTERN DALLAM
COUNTIES UNTIL 615 PM CDT...

AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING 7 MILES EAST OF HARTLEY...OR 16
MILES SOUTHEAST OF DALHART...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  CACTUS...             HARTLEY...            CONLEN...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3628 10229 3612 10187 3579 10217 3589 10246
TIME...MOT...LOC 2230Z 208DEG 27KT 3593 10228

JC
Local storm report, Apr 22, 5:34 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
534 PM CDT WED APR 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND GST     5 ENE HEREFORD          34.86N 102.33W
04/22/2015  M59 MPH          DEAF SMITH         TX   AWOS

&&

EVENT NUMBER AMA1500391

COCKRELL
Local storm report, Apr 22, 5:44 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
544 PM CDT WED APR 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND GST     2 WNW HEREFORD          34.83N 102.43W
04/22/2015  M59 MPH          DEAF SMITH         TX   MESONET

&&

EVENT NUMBER AMA1500392

COCKRELL
Special weather statement, Apr 22, 5:44 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
544 PM CDT WED APR 22 2015

TXZ017-018-222315-
ARMSTRONG TX-RANDALL TX-
544 PM CDT WED APR 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ARMSTRONG AND
SOUTHEASTERN RANDALL COUNTIES UNTIL 615 PM CDT...

AT 543 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF
WAYSIDE TO 5 MILES NORTHEAST OF HAPPY...MOVING NORTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  WAYSIDE...

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3476 10194 3492 10185 3485 10135 3474 10145
      3474 10187
TIME...MOT...LOC 2244Z 232DEG 7KT 3477 10162 3481 10180

NF
Local storm report, Apr 22, 5:47 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
547 PM CDT WED APR 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     HAIL             DAWN                    34.91N 102.20W
04/22/2015  E1.00 INCH       DEAF SMITH         TX   PUBLIC

&&

EVENT NUMBER AMA1500393

CLK

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 8:35 PM CDTSpecial Weather StatementAMAOldham40 min
Apr 21, 9:28 PM CDTSpecial Weather StatementAMAPotter47 min
Apr 22, 2:57 AM CDTSpecial Weather StatementAMAHemphill48 min
Apr 22, 3:43 AM CDTSpecial Weather StatementAMAHemphill32 min
Apr 22, 5:24 AM CDTSpecial Weather StatementAMALipscomb36 min
Apr 22, 5:57 AM CDTSpecial Weather StatementAMALipscomb33 min
Apr 22, 3:00 PM CDTSpecial Weather StatementAMADeaf Smith30 min
Apr 22, 3:09 PM CDTSevere Thunderstorm WarningAMADeaf Smith51 min
Apr 22, 3:41 PM CDTSpecial Weather StatementAMAOldham34 min
Apr 22, 3:59 PM CDTSevere Thunderstorm WarningAMADeaf Smith46 min
Apr 22, 4:06 PM CDTSpecial Weather StatementAMAOldham24 min
Apr 22, 4:40 PM CDTSpecial Weather StatementAMAHartley50 min
Apr 22, 4:44 PM CDTSevere Thunderstorm WarningAMADeaf Smith61 min
Apr 22, 5:09 PM CDTSpecial Weather StatementAMADeaf Smith36 min
Apr 22, 5:20 PM CDTTornado WarningAMADeaf Smith, Randall40 min
Apr 22, 5:30 PM CDTSpecial Weather StatementAMAMoore45 min
Apr 22, 5:40 PM CDTSevere Thunderstorm WarningAMADallam65 min
Apr 22, 5:44 PM CDTSpecial Weather StatementAMARandall31 min
Apr 22, 5:59 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Randall38 min
Apr 22, 6:11 PM CDTSpecial Weather StatementAMAArmstrong34 min
Apr 22, 6:14 PM CDTSpecial Weather StatementAMADallam61 min
Apr 22, 6:26 PM CDTSevere Thunderstorm WarningAMAArmstrong, Randall61 min

Nearby

Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.